Kernel density estimation via diffusion

Botev, Z. I., Grotowski, J. F. and Kroese, D. P. (2010) Kernel density estimation via diffusion. Annals of Statistics, 38 5: 2916-2957. doi:10.1214/10-AOS799

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads
UQ228697_OA.pdf Full text (open access) application/pdf 550.08KB 0

Author Botev, Z. I.
Grotowski, J. F.
Kroese, D. P.
Title Kernel density estimation via diffusion
Journal name Annals of Statistics   Check publisher's open access policy
ISSN 0090-5364
Publication date 2010-10-01
Year available 2010
Sub-type Article (original research)
DOI 10.1214/10-AOS799
Open Access Status File (Publisher version)
Volume 38
Issue 5
Start page 2916
End page 2957
Total pages 43
Place of publication Beachwood, OH, United States
Publisher Institute of Mathematical Statistics
Language eng
Subject 0104 Statistics
1403 Econometrics
Abstract We present a new adaptive kernel density estimator based on linear diffusion processes. The proposed estimator builds on existing ideas for adaptive smoothing by incorporating information from a pilot density estimate. In addition, we propose a new plug-in bandwidth selection method that is free from the arbitrary normal reference rules used by existing methods. We present simulation examples in which the proposed approach outperforms existing methods in terms of accuracy and reliability.
Keyword Nonparametric density estimation
heat kernel
bandwidth selection
Langevin process
diffusion equation
boundary bias
normal reference rules
data sharpening
variable bandwidth
Q-Index Code C1
Q-Index Status Confirmed Code
Grant ID DP0985177
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
Official 2011 Collection
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 494 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 579 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Thu, 10 Feb 2011, 02:38:03 EST by Kay Mackie on behalf of School of Mathematics & Physics